Advanced Search
MyIDEAS: Login

Stochastic Volatility in a Macro-Finance Model of the US Term Structure of Interest Rates 1961-2004

Contents:

Author Info

  • Peter Spencer

Abstract

This paper generalizes the standard homoscedastic macro-finance model by allowing for stochastic volatility, using the ‘square root’ specification of the mainstreamfinance literature. Empirically, this specification dominates the standard model because it is consistent with the square root volatility found in macroeconomic time series. Thus it establishes an important connection between the stochastic volatility of the mainstream finance model and macroeconomic volatility of the Okun (1971) - Friedman (1977) type. This research opens the way to a richer specification of both macroeconomic and term structure models, incorporating the best features of both macro-finance and mainstream-finance models.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.york.ac.uk/media/economics/documents/discussionpapers/2007/0732.pdf
File Function: Main text
Download Restriction: no

Bibliographic Info

Paper provided by Department of Economics, University of York in its series Discussion Papers with number 07/32.

as in new window
Length:
Date of creation: Nov 2007
Date of revision:
Handle: RePEc:yor:yorken:07/32

Contact details of provider:
Postal: Department of Economics and Related Studies, University of York, York, YO10 5DD, United Kingdom
Phone: (0)1904 323776
Fax: (0)1904 323759
Email:
Web page: http://www.york.ac.uk/economics/
More information through EDIRC

Related research

Keywords: Macro-finance; affine term structure; heteroscedasticity;

Other versions of this item:

This paper has been announced in the following NEP Reports:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Spencer, Peter & Liu, Zhuoshi, 2010. "An open-economy macro-finance model of international interdependence: The OECD, US and the UK," Journal of Banking & Finance, Elsevier, vol. 34(3), pages 667-680, March.
  2. Massimo Guidolin & Daniel L. Thornton, 2010. "Predictions of short-term rates and the expectations hypothesis," Working Papers 2010-013, Federal Reserve Bank of St. Louis.
  3. Peter N. Ireland, 2014. "Monetary Policy, Bond Risk Premia, and the Economy," Boston College Working Papers in Economics 852, Boston College Department of Economics.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:yor:yorken:07/32. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Paul Hodgson).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.